|high MCV and MCH
Oct 20, 2001
I have been on Meds for 5yrs doing great. I have been told by my Doctor to take folate for high MCV and MCH. Hasn't been effective. Is there a maximum safe dose. Is there other approaches to correct this.
| Response from Dr. Henry
Patients taking AZT or D4T as a part of their antiretroviral regimen often develop high MCV/MCH values. Rarely is that associated with any clinical manifestations. To my knowledge, taking folate in the absence of documented folic acid deficiency rarely accomplishes much. I have not seen any data that any intervention referses those lab abnormalities as long as D4T/AZT are still used. I generally don't worry about those lab abnormalities assuming good nutrition and vitamin levels. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have Ars Will I Have Muscle Ache?
- Is Jock Itch A Sign Of Acute HIV Infection?
- Tingling In Feet Could I Have Acute HIV Infection
- Do People Catch AIDS From Blowjob From A Prostitute?
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.